Hail, Comanche
- When
- May 2, 3:30 AM CST to 3:42 AM CST
- Where
- Comanche County, De Leon
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.117, -98.550
Dime to golfball size hail lasted 12 minutes.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 2, 1:19 AM CST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 219 AM CDT THU MAY 2 2002 A WEAK COLD FRONT WILL MOVE SOUTH THROUGH NORTH TEXAS TODAY THEN BECOME STATIONARY JUST SOUTH OF CWA. ON FRIDAY THE FRONT WILL MOVE NORTH AS A WARM FRONT AS A STRONG SHORTWAVE MOVES EASTWARD ACROSS THE TEXAS PANHANDLE AND OKLAHOMA. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE WEEKEND ACROSS ALL OF NORTH TEXAS...DUE TO THE PROXMITY OF THE WARM FRONT AND ABUNDANT SURFACE MOISTURE. HOWEVER MOST OF THE SHORTWAVE ENERGY WILL REMAIN NORTH OF THE AREA SO I ONLY WENT LOW POPS FOR THAT REASON. FCSTID = 59 DFW 79 57 76 64 / 20 20 20 20 ACT 83 60 80 68 / 20 20 20 20 .FWD...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1145 PM CDT WED MAY 1 2002 NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED TONIGHT. ...THE OUTLOOK FOR THIS WEEKEND... ALTHOUGH MANY UNCERTAINTIES EXIST AT THIS TIME...THERE IS THE POTENTIAL FOR AN ACTIVE PERIOD OF SEVERE WEATHER ACROSS NORTH TEXAS THIS WEEKEND. A COLD FRONT THAT WILL MOVE ACROSS THE REGION ON THURSDAY MORNING... WILL BEGIN MOVING BACK TO THE NORTH AS A WARM FRONT ON THURSDAY NIGHT. ELEVATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA LATE THURSDAY NIGHT...WITH THE MAIN SEVERE THREAT BEING LARGE HAIL. A GREATER THREAT OF ORGANIZED SEVERE THUNDERSTORMS WILL EXIST ON FRIDAY AND SATURDAY...AS THE WARM FRONT INTERACTS WITH AN INCREASINGLY UNSTABLE ATMOSPHERE. WITH MANY OUTDOOR EVENTS PLANNED IN THE DALLAS FORT WORTH METROPLEX THIS WEEKEND...RESIDENTS ARE URGED TO CLOSELY MONITOR NOAA WEATHER RADIO AND CABLE TELEVISION FOR INFORMATION ON CHANGING WEATHER CONDITIONS.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021700- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 429 AM CDT THU MAY 2 2002 THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY ACROSS ALL OF NORTH TEXAS. A COLD FRONT WILL MOVE THROUGH NORTH TEXAS TODAY...AND WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AS IT MOVES SOUTHEAST ACROSS NORTH TEXAS. BRIEF HEAVY RAIN...GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING IS LIKELY IN THE STRONGER STORMS. AS THE COLD FRONT MOVES THROUGH NORTH TEXAS TODAY...WINDS WILL SHIFT TO THE NORTH AND INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS. WIND SPEEDS WILL DIMINISH BY MID AFTERNOON.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Dime to golfball size hail lasted 12 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5296121.